Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 30, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Aug 18, 2008, 3:01 PM EDT for Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2008, 3:01 PM EDT (19:01 UTC)
- Expired
- Aug 18, 2008, 3:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 12:30 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMFL 181901
TORMFL
FLC086-181930-
/O.NEW.KMFL.TO.W.0030.080818T1901Z-080818T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 330 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH
CENTRAL MIAMI-DADE COUNTY...MOVING NORTHWEST AT 42 MPH.
* THE TORNADO WILL BE NEAR...
RURAL SOUTHERN MIAMI-DADE COUNTY BY 310 PM EDT
RURAL CENTRAL MIAMI-DADE COUNTY BY 320 PM EDT
AND SURROUNDING COMMUNITIES.
THIS STORM WILL CROSS HIGHWAY 1.
SOUTH FLORIDA TORNADOES MAY AT TIMES BE SMALL AND NARROW BUT THEY ARE
STILL DANGEROUS. THEY CAN EASILY FLIP A VEHICLE OR TRAILER OR CAUSE
LARGE TREES TO FALL. TAKE COVER INSIDE A STURDY BUILDING IMMEDIATELY.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2529 8039 2528 8039 2526 8041 2526 8042
2525 8042 2551 8074 2555 8061 2529 8038
TIME...MOT...LOC 1900Z 138DEG 36KT 2532 8046
$$
GS1 follow-up statement
000
WWUS52 KMFL 181909
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT MON AUG 18 2008
FLC086-181930-
/O.CON.KMFL.TO.W.0030.000000T0000Z-080818T1930Z/
MIAMI-DADE FL-
309 PM EDT MON AUG 18 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL
MIAMI-DADE COUNTY...
AT 306 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL MIAMI-DADE COUNTY...MOVING NORTHWEST AT 40
MPH.
THIS STORM HAS PASSED HIGHWAY 1 AND NO LONGER POSES A
THREAT...HOWEVER OTHER STORMS CAPABLE OF PRODUCING BRIEF WEAK
TORNADOES MAY MOVE ACROSS THE HIGHWAY FROM THE SOUTH OVER THE NEXT
HOUR.
SOUTH FLORIDA TORNADOES MAY AT TIMES BE SMALL AND NARROW BUT THEY ARE
STILL DANGEROUS. THEY CAN EASILY FLIP A VEHICLE OR TRAILER OR CAUSE
LARGE TREES TO FALL. TAKE COVER INSIDE A STURDY BUILDING IMMEDIATELY.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2536 8046 2535 8048 2535 8051 2534 8052
2551 8074 2555 8061 2537 8046
TIME...MOT...LOC 1909Z 125DEG 35KT 2537 8055
$$
GSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Aug 18, 2:37 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 18, 2:37 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT MON AUG 18 2008
.DISCUSSION...T.S. FAY BEGINNING TO MOVE INTO THE FL STRAITS AND
THIS TREND APPEARS TO BE RIGHT ON TRACK WITH THE CURRENT FCST FROM
NHC/TPC. THIS WILL BRING ABUNDANT RAINFALL ACROSS S FL AS CLEARLY
EVIDENT ON SATELLITE IMAGERY AND KAMX 88-D AS WELL AS SURROUNDING
RADARS. WINDS WILL ALSO BE ON THE INCREASE AS FAY PASSES NEAR KEY
WEST AND THEN OFF THE SW CST OF THE PENINSULA AS THE STORM TURNS
MORE TO THE NORTH IN DIRECTION ACROSS THE GULF COASTAL REGION OF
THE CWA. THIS PLACES ALL OF S FLA IN THE NE QUADRANT OF THE STORM
WHICH FAVORS INCREASING SHEAR AND THE THREAT FOR TORNADOES. ALL
ADVISORIES THAT HAVE BEEN ISSUED AND MAV GUIDANCE ALSO APPEARS TO
BE IN LINE WITH THE CURRENT FCST SO THROUGH TUESDAY NIGHT NOT MANY
CHANGES TO WHAT HAS ALREADY BEEN STATED. BEYOND TUESDAY NIGHT IS
REALLY UP IN THE AIR AT THIS TIME. THE GFS AND NAM HAVE THE SYSTEM
MOVING ACROSS THE FL PENINSULA AND BY WEDNESDAY EMERGES IN THE
ATLANTIC AND THEN STALLS WITH THE GFS TAKING IT BACK TO THE WEST
INTO THE NE GULF BY NEXT WEEKEND. THE ECMWF ALSO STALLS FAY IN THE
ATLANTIC AND THEN DRIFTS IT BACK TO THE NW INTO THE SE U.S. SO
WITH SUCH HUGE DIFFERENCES IN THE EXTENDED, DO NOT PLAN TO MAKE
CHANGES AT THIS TIME AND WILL LEAN BACK TOWARDS CLIMO.
&&
.AVIATION...OUTER RAINBANDS FROM TROPICAL STORM FAY ARE ALREADY
BEGINNING TO AFFECT PORTIONS OF THE SOUTH FLORIDA TRACONS THIS
AFTERNOON...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE MORE THAN
VCTS/CB AT THIS TIME. OTHERWISE...EXPECT VFR CIGS TO DEVELOP OVER
ALL TERMINALS IN ADVANCE OF APPROACHING TROPICAL SYSTEM...AND
GRADUALLY LOWER THROUGH END OF THE FORECAST PERIOD...WITH MVFR
CIGS ANTICIPATED BY LATE MONDAY MORNING. RAIN/THUNDERSTORM CHANCES
WILL ALSO BE ON THE INCREASE...BUT WILL ONLY INCLUDE VCSH AT THIS
TIME DUE TO UNCERTAINTIES IN TIMING. SURFACE WINDS WILL VEER FROM
E TO SE BY END OF FORECAST...WITH SPEEDS ALSO INCREASING TO 15G25
KNOTS.
&&
.MARINE...AS FAY MOVES ACROSS THE REGION THROUGH EARLY WEDNESDAY
MORNING ROUGH MARINE CONDITIONS CAN BE EXPECTED. SEAS ARE EXPECTED
TO BUILD TO AROUND 12 FEET IN THE GULF COASTAL WATERS AND TO
AROUND 10 OR 11 FEET IN THE ATLANTIC COASTAL WATERS BY TONIGHT. THE
SYSTEM WILL EXIT WEDNESDAY MORNING WITH DECREASING SEAS AS IT DOES
SO.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 86 74 90 / 90 80 60 60
FORT LAUDERDALE 75 86 74 90 / 90 80 60 50
MIAMI 75 86 75 90 / 90 80 60 50
NAPLES 74 85 78 87 / 90 90 70 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH TUESDAY EVENING FOR FLZ063-FLZ066-FLZ067-
FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ168-FLZ172-FLZ173-FLZ174.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT WEDNESDAY FOR FLZ063-
FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074.
HURRICANE WARNING FOR FLZ069-FLZ075.
TROPICAL STORM WARNING FOR FLZ168-FLZ172-FLZ173-FLZ174.
HURRICANE WATCH FOR FLZ174.
TORNADO WATCH FOR ALL ZONES UNTIL 11 PM EDT.
AM...TROPICAL STORM WARNING FOR AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-
AMZ671.
GM...HURRICANE WARNING FOR GMZ656-GMZ657-GMZ676.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Aug 18, 2:56 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT MON AUG 18 2008 FLZ063-066>075-168-172>174-191000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 256 PM EDT MON AUG 18 2008 ...HURRICANE WARNING SOUTHWEST GULF COAST AND ADJACENT WATERS... ...TROPICAL STORM WARNING SOUTH MIAMI-DADE, ATLANTIC COAST AND WATERS... ...TROPICAL STORM WIND WARNING REMAINDER OF MAINLAND SOUTH FLORIDA... ...FLOOD WATCH IN EFFECT ENTIRE MAINLAND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: APPROACHING TROPICAL STORM FAY WILL CREATE HAZARDOUS MARINE CONDITIONS ALONG ALL COASTAL AREAS, WITH A HIGH RISK OF RIP CURRENTS CONTINUING UNTIL FURTHER NOTICE. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH FLORIDA THROUGH TUESDAY MORNING, WITH LIGHTNING STRIKES AND GUSTY WINDS BEING THE PRIMARY THREATS. TORNADOES: VERY STRONG WIND SHEAR ASSOCIATED WITH THE APPROACHING TROPICAL CYCLONE WILL CREATE A FAVORABLE ENVIRONMENT FOR TORNADOES ACROSS SOUTH FLORIDA. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE MAINLAND THROUGH 11 PM EDT. WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE ACROSS ALL OF THE SOUTH FLORIDA COASTAL WATERS THROUGH TUESDAY MORNING. WIND: WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE WITH ALL SHOWERS AND THUNDERSTORMS THROUGH TUESDAY MORNING. FLOODING: VERY HEAVY RAINFALL WILL CONTINUE TO AFFECT ALL OF SOUTH FLORIDA, AS TROPICAL STORM FAY APPROACHES THE AREA. MOST LOCATIONS WILL EXPERIENCE RAINFALL AMOUNTS BETWEEN 4 AND 8 INCHES, WITH ISOLATED AMOUNTS UP TO 12 INCHES POSSIBLE IN ISOLATED SPOTS. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 8 PM EDT TUESDAY. WAVES: WINDS ASSOCIATED WITH THE APPROACHING TROPICAL SYSTEM WILL RESULT IN HIGH WAVES, WITH WAVES IN EXCESS OF 12 FEET POSSIBLE IN THE OFF SHORE GULF WATERS. WAVE HEIGHTS BETWEEN 7 AND 12 FEET WILL OCCUR ACROSS THE REMAINDER OF THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TROPICAL STORM FAY WILL STILL AFFECT SOUTH FLORIDA TUESDAY. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN MIAMI. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON FROM WEDNESDAY THROUGH SUNDAY. LIGHTNING STRIKES AND GUSTY WINDS WILL BE THE PRIMARY RISKS FROM THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH TUESDAY AS TROPICAL STORM FAY AFFECTS SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Aug 18, 9:08 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
908 AM EDT MON AUG 18 2008
FLZ073>075-173-174-181400-
MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
908 AM EDT MON AUG 18 2008
...STRONG THUNDERSTORMS MOVING ONSHORE ACROSS SOUTHERN MIAMI-DADE...
AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST
OF KEY BISCAYNE TO 11 MILES EAST OF HOMESTEAD BAYFRONT PARK TO OCEAN
REEF TO 5 MILES NORTHWEST OF ROUTE 1/CARD SOUND ROAD S...MOVING
NORTHWEST AT 36 MPH.
THESE STORMS WILL AFFECT...
TURKEY PT...
HOMESTEAD BAYFRONT PARK...
HOMESTEAD MIAMI SPEEDWAY...
BLACK PT...
CUTLER BAY...
KEY BISCAYNE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2573 8021 2572 8024 2560 8031 2548 8034
2540 8032 2539 8023 2553 8018 2553 8017
2537 8023 2539 8029 2527 8039 2520 8049
2521 8053 2519 8056 2540 8099 2572 8066
2579 8032 2571 8015 2567 8015
TIME...MOT...LOC 1308Z 119DEG 32KT 2553 7994 2549 8019
2540 8029 2524 8045
GSSpecial weather statement, Aug 18, 10:17 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT MON AUG 18 2008
FLZ063-066>068-181445-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
1017 AM EDT MON AUG 18 2008
...STRONG THUNDERSTORMS MOVING ACROSS INLAND PALM BEACH COUNTY...
AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
OKEELANTA TO ROYAL PALM BEACH...MOVING NORTHWEST AT 20 MPH.
THESE STORMS WILL AFFECT...
OKEELANTA...
BELLE GLADE...
LAKE HARBOR...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2673 8020 2649 8086 2674 8113 2680 8095
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2687 8063 2695 8061 2697 8038
TIME...MOT...LOC 1417Z 137DEG 18KT 2659 8084 2677 8030
GSSpecial weather statement, Aug 18, 10:58 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1058 AM EDT MON AUG 18 2008
FLZ073-074-173-174-181530-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
1058 AM EDT MON AUG 18 2008
...STRONG THUNDERSTORMS MOVING ONSHORE MIAMI-DADE...
AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PERRINE TO HOMESTEAD
BAYFRONT PARK...MOVING NORTHWEST AT 40 MPH.
THESE STORMS WILL AFFECT...
BLACK PT...
THE FALLS...
WESTWOOD LAKES...
KENDALE LAKES...
MICCOSUKEE RESORT...
AND SURROUNDING COMMUNITIES.
THESE STORMS WILL MOVE ACROSS HIGHWAY 1...KROME AVENUE...AND CARD
SOUND ROAD IN SOUTHERN DADE COUNTY.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2563 8027 2560 8031 2559 8030 2554 8030
2550 8033 2544 8031 2540 8032 2539 8030
2533 8034 2533 8035 2529 8038 2557 8080
2587 8055 2569 8025
TIME...MOT...LOC 1458Z 126DEG 35KT 2561 8029 2544 8039
GSSpecial weather statement, Aug 18, 11:24 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1124 AM EDT MON AUG 18 2008
FLZ067-068-168-172-181615-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-COASTAL BROWARD COUNTY FL-
1124 AM EDT MON AUG 18 2008
...STRONG THUNDERSTORM MOVING ONSHORE NORTHERN BROWARD AND SOUTHERN
PALM BEACH COUNTIES...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELRAY BEACH...MOVING NORTHWEST AT 31 MPH.
THIS STORM WILL AFFECT...
BOCA WEST...
DELRAY BEACH...
VILLAGE OF GOLF...
ABERDEEN...
FLORIDA GARDENS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES. A WEAK TORNADO COULD FORM AT ANY TIME.
LAT...LON 2654 8004 2649 8005 2645 8005 2643 8006
2639 8006 2638 8007 2631 8007 2631 8008
2639 8023 2667 8052 2666 8005 2655 8004
TIME...MOT...LOC 1524Z 138DEG 27KT 2643 8006
GSSpecial weather statement, Aug 18, 12:11 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT MON AUG 18 2008
FLZ071-073-181645-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
1211 PM EDT MON AUG 18 2008
...STRONG THUNDERSTORM MOVING ACROSS INTERIOR MIAMI-DADE...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...MOVING NORTHWEST AT 30
MPH.
THIS STORM WILL AFFECT...
RURAL NORTHERN MIAMI-DADE COUNTY
RURAL SOUTHERN BROWARD COUNTY
AND SURROUNDING COMMUNITIES.
THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES.
POSSIBLE FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM AND A WEAK
TORNADO MAY FORM AT ANY TIME.
ADDITIONALLY...WIND GUSTS UP TO 45 MPH ARE POSSIBLE EVEN IN ABSENCE
OF A TORNADO.
LAT...LON 2574 8050 2594 8079 2598 8069 2598 8055
2579 8042
TIME...MOT...LOC 1611Z 140DEG 26KT 2580 8049
GSSpecial weather statement, Aug 18, 1:25 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT MON AUG 18 2008
FLZ071-073-074-173-181815-
INLAND BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-COASTAL MIAMI-DADE COUNTY FL-
125 PM EDT MON AUG 18 2008
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL MIAMI-DADE...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINECREST TO
GOULDS...MOVING NORTHWEST AT 35 MPH.
THESE STORMS WILL AFFECT...
SOUTH MIAMI...
CORAL WAY VILLAGE...
VIRGINIA GARDENS...
DORAL...
MEDLEY...
INTERSECTION KROME AND U.S. 27...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
THESE STORMS ARE IN AN ENVIRONMENT FAVORABLE FOR TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2568 8017 2569 8019 2572 8018 2573 8022
2572 8024 2570 8024 2569 8025 2563 8027
2560 8031 2559 8030 2547 8046 2588 8082
2603 8050 2590 8038 2569 8016
TIME...MOT...LOC 1725Z 140DEG 30KT 2571 8030 2560 8045
GSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:02 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 17, 8:32 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 18, 2:15 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 75 min |
| Aug 18, 2:30 AM EDT | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 42 hr |
| Aug 18, 3:30 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 75 min |
| Aug 18, 6:19 AM EDT | Inland Tropical Storm Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 43 hr |
| Aug 18, 6:19 AM EDT | Tropical Storm Warning | MFL | 43 hr | |
| Aug 18, 6:19 AM EDT | Tropical Storm Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 36 hr |
| Aug 18, 6:43 AM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 18, 8:36 AM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 18, 8:42 AM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Aug 18, 8:58 AM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 18, 9:08 AM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Aug 18, 9:17 AM EDT | Tornado Warning | MFL | Miami-Dade | 28 min |
| Aug 18, 9:23 AM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 18, 10:17 AM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Aug 18, 10:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 18, 10:58 AM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Aug 18, 11:05 AM EDT | Special Marine Warning | MFL | 25 min | |
| Aug 18, 11:24 AM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Aug 18, 11:52 AM EDT | Hurricane Warning | MFL | 18 hr | |
| Aug 18, 11:52 AM EDT | Hurricane Warning | MFL | Collier, Monroe | 18 hr |
| Aug 18, 12:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Aug 18, 2:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 18, 2:52 PM EDT | Tornado Warning | MFL | Miami-Dade | 23 min |
| Aug 18, 3:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Aug 18, 4:13 PM EDT | Special Marine Warning | MFL | 92 min | |
| Aug 18, 4:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Aug 18, 4:40 PM EDT | Tornado Warning | MFL | Broward, Collier, Miami-Dade | 20 min |
| Aug 18, 4:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 18, 5:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| Aug 18, 5:23 PM EDT | Tornado Warning | MFL | Palm Beach | 22 min |
| Aug 18, 5:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| Aug 18, 5:45 PM EDT | Tornado Warning | MFL | Broward | 15 min |
| Aug 18, 6:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 18, 7:22 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.